MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Model Number |
3501485 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
06/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year old hispanic female patient who underwent primary breast augmentation with two 525cc mentor smooth round spectrum saline breast prostheses, suffered left breast implant deflation, post-procedure.As a result, the patient underwent implant explantation on (b)(6) 2020.
Additional Manufacturer Narrative
On august 5, 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was completed.Device investigation summary: during the visual evaluation, anomalies were observed on both views of the device, consistent with a crease/fold.Leak testing was performed, according with mentor procedure, and it revealed a tear within the crease/fold on the posterior view, measuring less than 0.1 cm.The evaluation determined that the loss of shell integrity is consistent with a crease fold deflation of the implant shell, which is a known inherent risk of saline-filled mammary prosthesis.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a deflation in a later time.Breast implants may also simply wear out over time.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).